Hail, Dubois
- When
- August 2, 12:06 AM EST
- Where
- Dubois County, 0.88 mi NE of Ferdinand
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.230, -86.860
Quarter size hail was reported on the north side of Ferdinand.
A thunderstorm produced hail near Ferdinand in Dubois County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
A thunderstorm produced hail near Ferdinand in Dubois County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 1, 9:15 PM EST, 2 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1015 PM EDT FRI AUG 1 2008 .NEAR TERM (OVERNIGHT)... SEVERE THUNDERSTORM WATCH 788 CANCELLED FOR OUR FA. STILL ISOLATED TO SCT CELLS ACRS PARTS OF SRN INDIANA AHEAD OF WEAK BNDRY FROM CENTRAL INDIANA TO SRN ILLINOIS AND LOCAL WRF INDICATES ACTIVITY N AND NW OF INDY DROPPING DOWN PRIMARILY ACRS OUR ERN FA OVERNIGHT. WILL KEEP 20-30 POPS IN WITH FRONT EXPECTED TO PASS THRU EARLY SAT. .SHORT TERM (TONIGHT AND SATURDAY)... A WARM NIGHT IN STORE FOR THE CENTRAL OHIO VALLEY AS 70+ DEW POINTS IN PLACE OVER THE AREA ARE LIKELY ONLY TO DROP ONLY A NOTCH OR TWO OVERNIGHT IN WAKE OF A WEAK TROF PASSAGE OVER NORTHERN HALF OF CWA. ISOLATED CONVECTION ANTICIPATED TO OUR NORTH FAILED TO MATERIALIZE THIS AFTERNOON AS 800-850 MB THERMAL CAP PROVED TOO WARM TO BREAK IN ABSENSE OF ANY LARGE SCALE DYNAMICS. BROKEN LINE OF THUNDER DEVELOPING FROM NORTHERN OHIO TO NORTHERN ILLINOIS OVER THE PAST HOUR IN ASSOCIATION WITH MAIN SHORT WAVE IN NORTHWEST FLOW OFFERS ONLY A GLANCING BLOW AND OUTSIDE CHANCE FOR PRECIPITATION LATE TONIGHT IN BLUEGRASS REGION. GIVEN LACK OF DEVELOPMENT AHEAD OF THIS LINE...HAVE PULLED PRECIP OUT OF THE REMAINDER OF THE AREA FOR TONIGHT. A NEAR REPEAT OF CONDITIONS FOR SATURDAY WITH A ONLY A FEW FLAT CU DEVELOPING TO BLOCK OUT OTHERWISE FULL SUNSHINE AS CENTRAL U.S. RIDGE DOMINATES. A FEW SOUTHERN INDIANA SPOTS MAY ESCAPE 90S...BUT REMAINDER OF CWA NOT AS LUCKY AS LOW TO MID 90S AGAIN BAKE THE AREA. .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... SATURDAY NIGHT THROUGH TUESDAY... AN UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE ROCKIES ON FRIDAY WILL BUILD EAST INTO THE MISSISSIPPI VALLEY BY SUNDAY AND INTO THE LOWER OHIO VALLEY ON TUESDAY. THIS WILL SET THE STAGE FOR SEVERAL DAYS OF DRY WEATHER AND INCREASING HEAT AND HUMIDITY THROUGH TUESDAY. HIGH TEMPERATURES WILL RISE FROM THE LOWER 90S ON SUNDAY TO THE MID AND UPPER 90S BY TUESDAY. IF TEMPERATURES DO REACH THE UPPER 90S...HEAT INDICES ACROSS PARTS OF THE FORECAST AREA COULD REACH WELL ABOVE 105 ON TUESDAY. TUESDAY LOOKS TO BE THE HOTTEST DAY THIS WEEK WITH WITH AN APPROACHING UPPER LEVEL TROUGH BRINGING CHANGES TO THE UPPER LEVEL PATTERN FOR THE REST OF THE WEEK. TUESDAY NIGHT THROUGH FRIDAY... AN UPPER LEVEL TROUGH WILL MOVE EAST ACROSS THE NORTHERN PLAINS AND GREAT LAKES TUESDAY AND TUESDAY NIGHT. AS A RESULT THE UPPER HIGH WILL RETREAT TO THE WEST WITH THE UPPER FLOW BECOMING MORE WEST TO NORTHWEST OVER THE LOWER OHIO VALLEY. A FRONT WILL DROP SOUTH INTO THE KENTUCKY ON WEDNESDAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA FROM WEDNESDAY INTO FRIDAY. THE COOLER AIR ALONG WITH AN INCREASE IN CLOUDS AND SHOWERS WILL BRING COOLER TEMPERATURES FOR THE LATTER PART OF THE WEEK. && .AVIATION (00Z TAFS)... ISOLD TSTMS WILL MOVE AHEAD OF AND ACCOMPANY A WEAK COOL FRONT THAT WILL MOVE THRU OUR FORECAST AREA DURING THIS PERIOD. GREATEST COVERAGE OF STORMS SHUD BE IN THE LEX VCNTY AFTER MIDNIGHT AND WILL INCLUDE A VICINITY REMARK AT THAT TIME THROUGH 10Z. ELSEWHERE TSTMS SHUD BE SO RANDOM/LIMITED THAT THEY WILL NOT LIKELY AFFECT SDF OR BWG. WILL MONITOR AND AMEND IF/WHEN TSTMS THREATEN A TAF LOCATION. SVR TSTM WATCH ISSUED TIL 1 AM EDT...THOUGH ACTIVITY HAS BEEN DECREASING IN INTENSITY AS WE STABILIZE SOMEWHAT WITH LOSS OF HEATING. ANY STORMS THAT DO BECOME SVR WOULD LIKELY PRODUCE DAMAGING WINDS. VFR CONDS EXPECTED OUTSIDE OF STORMS WITH THE EXCEPTION OF BWG WHICH COULD SEE SOME MVFR VSBYS IN FOG BY 08Z. WINDS SHUD SHIFT TO NW SAT WITH AN OVERALL DECREASING CLOUD TREND. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && NEAR TERM....11 SHORT TERM...JBS LONG TERM....MBS AVIATION.....DK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1020 PM EDT FRI AUG 1 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-020830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1020 PM EDT FRI AUG 1 2008 /920 PM CDT FRI AUG 1 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO ACCOMPANY A WEAK COOL FRONT AS IT APPROACHES AND MOVES INTO THE OUTLOOK AREA OVERNIGHT. THE STRONGEST STORMS WILL PRODUCE GUSTY WINDS...BRIEF DOWNPOURS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. VERY WARM TEMPERATURES IN THE 90S WILL PERSIST ACROSS THE REGION SATURDAY THROUGH THURSDAY. THESE WARM TEMPERATURES WILL COMBINE WITH HIGH RELATIVE HUMIDITIES EACH AFTERNOON TO RESULT IN HEAT INDEX VALUES AROUND AND SLIGHTLY ABOVE 100 DEGREES. STRENUOUS ACTIVITY SHOULD BE AVOIDED DURING THE HOTTEST PART OF THE DAY TO AVOID HEAT RELATED AILMENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 709 PM EDT FRI AUG 1 2008 INZ076>079-083-084-089-020015- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY 709 PM EDT FRI AUG 1 2008 /609 PM CDT FRI AUG 1 2008/ SCATTERED THUNDERSTORMS WILL DROP SOUTHEAST INTO PARTS OF SOUTHERN INDIANA BY 8 PM EDT. THE STRONGEST STORMS WILL LIKELY AFFECT DUBOIS AND POSSIBLY ORANGE COUNTY WITH WIND GUSTS UP TO 40 MPH... SMALL HAIL AND BRIEF HEAVY RAIN. DK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 930 PM EDT FRI AUG 1 2008 INZ076-084-090-020230- ORANGE IN-CRAWFORD IN-HARRISON IN- INCLUDING THE CITIES OF...PAOLI...MARENGO...CORYDON 930 PM EDT FRI AUG 1 2008 A STRONG THUNDERSTORM WILL AFFECT PARTS OF ORANGE...CRAWFORD...AND HARRISON COUNTIES IN INDIANA OVER THE NEXT HOUR. BRIEF HEAVY RAIN...CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS CAN BE EXPECTED WITH THIS STORM. IF OUTDOORS...MOVE INSIDE A STURDY STRUCTURE. BOXEL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1037 PM EDT FRI AUG 1 2008 INZ084-090-020445- CRAWFORD IN-HARRISON IN- INCLUDING THE CITIES OF...MARENGO...CORYDON 1037 PM EDT FRI AUG 1 2008 A STRONG THUNDERSTORM WILL AFFECT CRAWFORD AND HARRISON COUNTIES UNTIL 1130 PM EDT OR 1030 PM CDT. BRIEF HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS WILL BE EXPECTED WITH THE STORM. DUNTEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1131 PM EDT FRI AUG 1 2008 INZ084-089-KYZ025-020445- CRAWFORD IN-PERRY IN-MEADE KY- INCLUDING THE CITIES OF...MARENGO...TELL CITY...BRANDENBURG 1131 PM EDT FRI AUG 1 2008 /1031 PM CDT FRI AUG 1 2008/ A STRONG THUNDERSTORM WILL CONTINUE TO AFFECT THE SOUTHERN PART OF CRAWFORD COUNTY AND DEVELOP INTO PARTS OF PERRY COUNTY AND MEADE COUNTY KENTUCKY THROUGH 1230 AM EDT. THIS STORM WILL PRODUCE WIND GUSTS OF 40 MPH...MARBLE SIZE HAIL...FREQUENT LIGHTNING AND RAINFALL OF 1 TO 2 INCHES...PRIMARILY OVER NORTHERN PARTS OF PERRY AND MEADE COUNTIES. IF OUTDOORS...MOVE INSIDE A STURDY STRUCTURE. IF DRIVING... BE AWARE OF THE POTENTIAL TO HYDROPLANE WITH THE HEAVY PONDING OF WATER. DK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1259 AM EDT SAT AUG 2 2008 INZ083-089-020545- DUBOIS-PERRY- 1159 PM CDT FRI AUG 1 2008 ...STRONG THUNDERSTORM MOVING ACROSS DUBOIS COUNTY... AT 1258 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF DALE...OR 26 MILES NORTHEAST OF ROCKPORT...AND MOVING SOUTHEAST AT 22 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. JA
The Evansville,IN radar (KVWX), 76 km away, was scanning. The volume nearest the first event began at 05:18 UTC.
1 hail. Local standard time, as filed.
Quarter size hail was reported on the north side of Ferdinand.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2008Every state in 2008This day in weather historyWarnings in Indiana, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 132439.